Alert archive / California / Wind Advisories in 2015

Wind Advisory 63, NWS Los Angeles, CA

December 3, 2015

NWS Los Angeles, CA issued this wind advisory at Dec 3, 2015, 8:14 PM PST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 3, 2015, 8:14 PM PST (04:14 UTC)
Expired
Dec 4, 2015, 4:24 AM PST
In force
8 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

214 
WWUS76 KLOX 040414
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
814 PM PST THU DEC 3 2015

CAZ039-052-041215-
/O.NEW.KLOX.WI.Y.0063.151204T0414Z-151205T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
814 PM PST THU DEC 3 2015

...WIND ADVISORY IN EFFECT UNTIL 10 PM PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR SOUTHERN SANTA BARBARA COUNTY. THIS ADVISORY IS
IN EFFECT UNTIL 10 PM PST FRIDAY.

* WINDS AND TIMING...AREAS OF NORTHWEST TO NORTH WINDS 15 TO 30
  MPH WITH GUSTS UP TO 45 MPH WILL DEVELOP TONIGHT AND CONTINUE
  FRIDAY EVENING.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR GAVIOTA...SAN
  MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

HALL
1 follow-up statement
948 
WWUS76 KLOX 041224
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
424 AM PST FRI DEC 4 2015


CAZ039-052-041330-
/O.CAN.KLOX.WI.Y.0063.000000T0000Z-151205T0600Z/
SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA
424 AM PST FRI DEC 4 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE WIND ADVISORY. WHILE LOCALLY GUSTY WINDS ARE EXPECTED THROUGH
TONIGHT...WIDESPREAD ADVISORY LEVEL WINDS ARE NO LONGER EXPECTED.


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Dec 3, 1:52 PM PST, 6 hours 22 minutes earlier.

Area forecast discussion, Dec 3, 1:52 PM PST, 6 hours 22 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
152 PM PST THU DEC 3 2015

.SYNOPSIS...

A LOW WILL MOVE IN WITH POSSIBLE PRECIPITATION... MAINLY FROM SANTA
BARBARA AND NORTHWARD...AND A COOLING TREND INTO FRIDAY. A COUPLE OF
HIGH SYSTEMS WILL CROSS THE REGION FROM SATURDAY TO NEXT THURSDAY
AND BRING DAILY TEMPERATURE CHANGES...BUT TEMPERATURES SHOULD REMAIN
ABOVE NORMAL. ANOTHER LOW MAY APPROACH BY NEXT THURSDAY.

&&

.SHORT TERM (TODAY-SUN)...YET ANOTHER WEAK COLD FRONT ON THE
DOORSTEP OF SLO COUNTY THIS AFTERNOON WITH RADARS SHOWING SOME LIGHT
RAIN ABOUT 50 MILES WEST OF HEARST CASTLE AT 1230. AS MOST OF OUR
OTHER SYSTEMS HAVE DONE THIS SEASON THIS ONE WILL WASH OUT AS IT
MOVES SOUTHEAST THROUGH THE AREA AS THE SRN END OF THE FRONT MOVES
FARTHER AWAY FROM THE UPPER LOW AND WEST/NORTHWEST FLOW OVER THE
MTNS GENERATES SUBSIDENCE ACROSS MOST OF LA/VENTURA COUNTIES. COULD
SEE A FEW LIGHT UPSLOPE SHOWERS NEAR THE KERN COUNTY LINE TONIGHT
BUT NOTHING SIGNIFICANT AND MINIMAL IMPACTS.

A COOLER DAY MOST AREAS FRIDAY WITH NORTHERLY FLOW DEVELOPING BEHIND
THE TROF. EXPECTING BREEZY CONDITIONS IN THE MOUNTAINS, ESPECIALLY
NEAR THE GRAPEVINE AND ACROSS SRN SBA COUNTY LATE FRIDAY INTO FRIDAY
NIGHT. THEN THE FLOW SHIFTS TO NORTHEAST AS SURFACE HIGH PRESSURE
DEVELOPS OVER THE GREAT BASIN. NOT A MAJOR SANTA ANA EVENT BY ANY
MEANS BUT COULD BE ENOUGH FOR SOME LOW END WIND ADVISORIES ACROSS
VENTURA/LA COUNTIES. THE OFFSHORE FLOW WILL GENERATE A SIGNIFICANT
WARM UP FOR LOWER ELEVATIONS SATURDAY, ESPECIALLY AT THE COAST.
OFFSHORE FLOW WEAKENS SUNDAY SO LESS WIND BUT WARM TEMPERATURES
CONTINUING. BEACHES MAY SEE A SLIGHT COOL DOWN FROM SATURDAY DUE TO
AN EARLIER SEABREEZE BUT MOST OTHER AREAS WILL BE SIMILAR OR EVEN
SLIGHTLY WARMER THAN SATURDAY. WILL ALSO LIKELY SEE AN INCREASE IN
HIGH CLOUDS SUNDAY AS THE NEXT TROF MOVES INTO NRN CALIFORNIA.

.LONG TERM (MON-THU)...LOTS OF HIGH CLOUDS MONDAY BUT OTHERWISE DRY
AND A LITTLE COOLER AS ANOTHER SYSTEM MOVES INTO NRN CALIFORNIA.
STRONG UPPER RIDGING WILL DEVELOP TUE/WED ALONG WITH ANOTHER WEAK TO
MODERATE SANTA ANA EVENT. COULD SEE HIGH TEMPS BACK INTO THE 80S FOR
LOWER ELEVATIONS AND SOME ADVISORY LEVEL NORTHEAST WINDS. MODELS
HAVE DELAYED THE ARRIVAL OF THE NEXT SYSTEM AND PUSHED IT FARTHER
NORTH. SO LOOK FOR ANOTHER CHANCE OF SOME LIGHT PRECIP ACROSS NRN
AREAS LATE THU INTO EARLY FRIDAY BUT OTHERWISE DRY, BREEZY, AND
COOLER LATE NEXT WEEK. BEYOND THAT THE PATTERN DOESN'T APPEAR TO
CHANGE MUCH THROUGH THE FOLLOWING WEEK WITH MOST OF THE STORMS
TRACKING NORTH, WITH PERIODS OF GUSTY NORTH TO NORTHEAST WINDS BUT
LITTLE IF ANY PRECIP.

&&

.AVIATION...03/1800Z.

MID/UPPER LEVEL TROUGH OF LOW PRESSURE UPSTREAM WILL MOVE OVER
THE AREA. A COLD FRONT APPROXIMATELY 150 SM NORTHWEST OF PIEDRAS
BLANCAS WILL WEAKEN WHILE APPROACHING POINT CONCEPTION THIS
AFTERNOON AND THEN DISSIPATE OVER THE NORTHERN CHANNEL ISLANDS
THIS EVENING. FREEZING LEVEL WAS WAS APPROXIMATELY 12KFT THIS
MORNING AND WILL DIFFER BY MINUS 5KFT OVER THE NORTH HALF OF THE
AREA AND LITTLE CHANGE IS EXPECTED OVER THE SOUTHERN HALF FRIDAY
MORNING.

MARINE LAYER AT LAX AT 1600Z IS NONE.

KLAX...CHANCE CIGS 050 BETWEEN 04/09-04/15Z. OTHERWISE BKN-SCT
200-250 LIKELY. IT IS VERY UNLIKELY CIGS 015 BETWEEN 04/09-04/15Z.

KBUR...SCT-BKN 200-250 LIKELY. CHANCE SCT025 BETWEEN 04/09-04/14Z.

VIRTUALLY CERTAIN - 95-100%
VERY LIKELY       - 80-95%
LIKELY            - 60-80%
CHANCE            - 30-60%
VERY UNLIKELY     - 20% OR LESS

&&

.MARINE...03/200 PM.

THE COMBINATION OF BUILDING SWELLS ORIGINATING FROM A DISTANT STORM
FROM 290-300 DEGREES RELATIVE TO VENTURA COUNTY TONIGHT AND
INCREASING NORTHWEST WINDS FRIDAY WILL LIKELY CREATE SMALL CRAFT
ADVISORY CONDITIONS FROM PIEDRAS BLANCAS TO SAN NICOLAS ISLAND.
NORTHEAST WINDS ARE EXPECTED FROM VENTURA TO PACIFIC PALISADES
SATURDAY MORNING AND SMALL CRAFT ADVISORY CONDITIONS MAY EXIST NEAR
SHORE AND OUT TO ANACAPA ISLAND. NORTHWEST SWELLS ARE EXPECTED TO
BUILD AGAIN SUNDAY NIGHT AND SMALL CRAFT ADVISORY FOR HAZARDOUS SEA
CONDITIONS MONDAY THROUGH TUESDAY ARE EXPECTED FROM PIEDRAS BLANCAS
TO SAN NICOLAS ISLAND.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).
HIGH RIP CURRENT POTENTIAL (SEE LAXSRFLOX).

&&

PUBLIC...MW
AVIATION/MARINE...30
SYNOPSIS...SETO

WWW.WEATHER.GOV/LOSANGELES

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 3, 7:19 PM PSTSmall Craft AdvisoryLOX32 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.